Generalized Spectral Decomposition for Stochastic Non Linear Problems - Laboratoire Interdisciplinaire des Sciences du Numérique Access content directly
Journal Articles Journal of Computational Physics Year : 2009

Generalized Spectral Decomposition for Stochastic Non Linear Problems

Abstract

We present an extension of the Generalized Spectral Decomposition method for the resolution of non-linear stochastic problems. The method consists in the construction of a reduced basis approximation of the Galerkin solution and is independent of the stochastic discretization selected (polynomial chaos, stochastic multi-element or multiwavelets). Two algorithms are proposed for the sequential construction of the successive generalized spectral modes. They involve decoupled resolutions of a series of deterministic and low dimensional stochastic problems. Compared to the classical Galerkin method, the algorithms allow for significant computational savings and require minor adaptations of the deterministic codes. The methodology is detailed and tested on two model problems, the one-dimensional steady viscous Burgers equation and a two-dimensional non-linear diffusion problem. These examples demonstrate the effectiveness of the proposed algorithms which exhibit convergence rates with the number of modes essentially dependent on the spectrum of the stochastic solution but independent of the dimension of the stochastic approximation space.
Fichier principal
Vignette du fichier
ANOLM_2009_preprint.pdf (1.68 Mo) Télécharger le fichier
Origin : Files produced by the author(s)

Dates and versions

hal-00366630 , version 1 (09-03-2009)

Identifiers

Cite

Anthony Nouy, Olivier Le Maitre. Generalized Spectral Decomposition for Stochastic Non Linear Problems. Journal of Computational Physics, 2009, 228 (1), pp.202-235. ⟨10.1016/j.jcp.2008.09.010⟩. ⟨hal-00366630⟩
158 View
351 Download

Altmetric

Share

Gmail Facebook X LinkedIn More